Anyone here have gout?

Discussion in 'Support' started by adam2525, Jul 12, 2013.

tinnitus forum
    1. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      Anyone had any experience with the gout drug Allopurinol.
      I've been using if for a few weeks and my ears have gone nuts.
      Don't know if its coincidence or not.
       
    2. Petloy
      Happy

      Petloy Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      08/2012
      I read a post from Tinnitus Yuku about Allopurinol too (don't know if that's you also), I might be having the same problem, Got slight pain in my big toe sometimes and I passed some renal stones when i void, I might be going to my GP sometime, let me know how it goes for you. BTW, How many Mg. do you take?
       
    3. Markku
      Inspired

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      04/2010
      Cause of Tinnitus:
      Syringing
      I don't, but my great-uncle has gout and tinnitus. It isn't long ago that I found out he has tinnitus.

      He does take Allopurinol and it hasn't affected the tinnitus. I know this because the last time I saw him, we discussed among other things ototoxic drugs, as he's soon 70 years old and on quite a few meds.

      I don't know how valid this data is: http://www.ehealthme.com/ds/allopurinol/tinnitus
      But if it's anywhere near correct, the chances of it being the culprit in your case are slim... but who knows for sure?
      If you can get off the drug temporarily, maybe that would help confirming it?

      Best wishes
       
    4. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      Hi Petloy,

      Yes, that is me on the Yuku forum. Unfortunately you can't change your username on Yuku, so I'm stuck with ruudboy ;)

      I'm taking the minimum amount 100 mg once a day.
       
    5. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      Thanks Markku. I'm not that impressed with the data above. Too many co-factors.

      I believe the chance of Allopurinol exacerbating tinnitus is minimal. According to RxList the chances of Allopurinol causing tinnitus is less than 1%, with the causal relationship unknown.

      I stopped taking the drug last Friday, I ended up having an attack on Monday evening and went back on the meds on Wednesday. No change in my tinnitus.Still ridiculously loud.

      A I wrote in my Yuku post. Sophies choice.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.